The ODE method for some self-interacting diffusions on d
Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 3, p. 618-643

The aim of this paper is to study the long-term behavior of a class of self-interacting diffusion processes on ℝd. These are solutions to SDEs with a drift term depending on the actual position of the process and its normalized occupation measure μt. These processes have so far been studied on compact spaces by Benaïm, Ledoux and Raimond, using stochastic approximation methods. We extend these methods to ℝd, assuming a confinement potential satisfying some conditions. These hypotheses on the confinement potential are required since in general the process can be transient, and is thus very difficult to analyze. Finally, we illustrate our study with an example on ℝ2.

Le but de cet article est d'étudier le comportement asymptotique d'une classe de processus en auto-interaction sur ℝd. Ces processus de diffusion s'écrivent comme solution d'E.D.S. dont le terme de dérive dépend à la fois de la position actuelle du processus et de sa mesure empirique μt. Jusqu'à présent, Benaïm, Ledoux et Raimond ont mené l'étude de ce type de diffusions sur des espaces compacts, via des méthodes d'approximation stochastique. Nous étendons ces techniques à ℝd, en supposant l'existence d'un potentiel de confinement (vérifiant certaines conditions). Nous avons besoin de ces hypothèses sur le potentiel de confinement, car, en général, un tel processus peut être transient. Nous concluons cet article par un exemple sur ℝ2.

DOI : https://doi.org/10.1214/09-AIHP206
Classification:  60K35,  37C50
Keywords: self-interaction diffusion, reinforced processes, stochastic approximation
@article{AIHPB_2010__46_3_618_0,
     author = {Kurtzmann, Aline},
     title = {The ODE method for some self-interacting diffusions on $\mathbb {R}^d$},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {46},
     number = {3},
     year = {2010},
     pages = {618-643},
     doi = {10.1214/09-AIHP206},
     zbl = {1215.60056},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2010__46_3_618_0}
}
Kurtzmann, Aline. The ODE method for some self-interacting diffusions on $\mathbb {R}^d$. Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 3, pp. 618-643. doi : 10.1214/09-AIHP206. http://www.numdam.org/item/AIHPB_2010__46_3_618_0/

[1] D. Bakry. L'hypercontractivité et son utilisation en théorie des semigroupes. In Lectures on Probability Theory and Statistics. Ecole de Prob. de St-Flour 1-114. Springer, Berlin, 1994. | MR 1307413 | Zbl 0856.47026

[2] D. Bakry and M. Emery. Diffusions hypercontractives. In Séminaire de Probabilités XIX 177-206. Lecture Notes in Math. 1123. Springer, Berlin, 1985. | Numdam | MR 889476 | Zbl 0561.60080

[3] M. Benaïm. Dynamics of stochastic approximation algorithms. In Séminaire de Probabilités XXXIII 1-68. Lecture Notes in Math. 1709. Springer, Berlin, 1999. | Numdam | MR 1767993 | Zbl 0955.62085

[4] M. Benaïm and M. W. Hirsch. Asymptotic pseudotrajectories and chain recurrent flows, with applications. J. Dynam. Differential Equation 8 (1996) 141-176. | MR 1388167 | Zbl 0878.58053

[5] M. Benaïm, M. Ledoux and O. Raimond. Self-interacting diffusions. Probab. Theory Related Fields 122 (2002) 1-41. | MR 1883716 | Zbl 1042.60060

[6] M. Benaïm and O. Raimond. Self-interacting diffusions III: Symmetric interactions. Ann. Probab. 33 (2005) 1716-1759. | MR 2165577 | Zbl 1085.60073

[7] M. Cranston and Y. Le Jan. Self-attracting diffusions: Two cases studies. Math. Ann. 303 (1995) 87-93. | MR 1348356 | Zbl 0838.60052

[8] M. Cranston and T. S. Mountford. The strong law of large numbers for a Brownian polymer. Ann. Probab. 2 (1996) 1300-1323. | MR 1411496 | Zbl 0873.60014

[9] E. B. Davies and B. Simon. Ultracontractivity and the heat kernel for Schrödinger operators and Dirichlet Laplacians. J. Funct. Anal. 59 (1984) 335-395. | MR 766493 | Zbl 0568.47034

[10] R. T. Durrett and L. C. G. Rogers. Asymptotic behavior of Brownian polymers. Probab. Theory Related Fields 92 (1992) 337-349. | MR 1165516 | Zbl 0767.60080

[11] S. Herrmann and B. Roynette. Boundedness and convergence of some self-attracting diffusions. Math. Ann. 325 (2003) 81-96. | MR 1957265 | Zbl 1010.60033

[12] I. Kontoyiannis and S. P. Meyn. Spectral theory and limit theory for geometrically ergodic Markov processes. Ann. Appl. Probab. 13 (2003) 304-362. | MR 1952001 | Zbl 1016.60066

[13] H. Kunita. Stochastic Flows and Stochastic Differential Equations. Cambridge Studies in Advanced Mathematics 24. Cambridge Univ. Press, Cambridge, 1990. | MR 1070361 | Zbl 0743.60052

[14] M. Ledoux. The geometry of Markov diffusion generators. Ann. Fac. Sci. Toulouse Math. (6) IX (2000) 305-366. | Numdam | MR 1813804 | Zbl 0980.60097

[15] R. Mccann. A convexity principle for interacting gases. Adv. Math. 128 (1997) 153-179. | MR 1451422 | Zbl 0901.49012

[16] S. P. Meyn and R. L. Tweedie. Markov Chains and Stochastic Stability. Springer, London, 1993. | MR 1287609 | Zbl 0925.60001

[17] T. S. Mountford and P. Tarrès. An asymptotic result for Brownian polymers. Ann. Inst. H. Poincaré, Probab. Statist. 44 (2008) 29-46. | Numdam | MR 2451570 | Zbl 1175.60084

[18] R. Pemantle. A survey of random processes with reinforcement. Probab. Surv. 4 (2007) 1-79. | MR 2282181 | Zbl 1189.60138

[19] O. Raimond. Self-attracting diffusions: Case of the constant interaction. Probab. Theory Related Fields 107 (1997) 177-196. | MR 1431218 | Zbl 0881.60055

[20] M. Röckner and F. Y. Wang. Supercontractivity and ultracontractivity for (nonsymmetric) diffusions semigroups on manifolds. Forum Math. 15 (2003) 893-921. | MR 2010284 | Zbl 1062.47044

[21] P. Tarrès. Pièges répulsifs. C. R. Acad. Sci. Paris Sér. I Math. 330 (2000) 125-130. | Zbl 0960.60061

[22] A. J. Tromba. The Morse-Sard-Brown theorem for functionals and the problem of Plateau. Amer. J. Math. 99 (1977) 1251-1256. | MR 464285 | Zbl 0373.58003

[23] C. Villani. Topics in Optimal Transportation. Graduate Studies in Mathematics 58. Amer. Math. Soc., Providence, RI, 2003. | MR 1964483 | Zbl 1106.90001

[24] F. Y. Wang. Logarithmic Sobolev inequalities on noncompact Riemannian manifolds. Probab. Theory Related Fields 109 (1997) 417-424. | MR 1481127 | Zbl 0887.35012